73.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Paclitaxel

1 REPLY 1
Nurse_BCN
Moderator

Re: Paclitaxel

Hello Jackgard70

Thank you for your message about your Paclitaxel chemotherapy.

Peripheral neuropathy is a known side effect of paclitaxel. Numbness in the hands and feet is a common symptom of this, but symptoms can include a change in sensation such as pain, burning, numbness, pins and needles or tingling.  You may also notice a feeling of warmth or cold, increased sensitivity or difficulty doing tasks such as fastening buttons.

Symptoms can be mild and go away soon after treatment stops. For most the symptoms will gradually improve over the weeks and months after the treatment has finished.  For others, the symptoms persist and may not disappear completely. 

Some people find that complementary therapies or some physiotherapy can help.  

As your oncologist has suggested, reducing the Paclitaxel dose can sometimes be recommended to make sure it doesn’t get any worse. It is understandable that you feel worried about this There are many reasons a chemotherapy dose may need to be reduced, mainly to do with side effects. The treatment team follow guidelines when managing side effects, which includes dose reduction. You may find it helpful to discuss your concerns with your breast care nurse or treatment team.

Experiencing fatigue during and after receiving chemotherapy for breast cancer is very common.   

Other factors may also contribute to fatigue, such as: the emotional impact of a breast cancer diagnosis; altered sleep patterns; reduced activity and poor diet.  It is important to let your treatment team know how you feel and they may be able to suggest some local support for you to access.

There are things you can try to help manage fatigue as discussed in the previous links. You may want to keep a diary to record when you feel most tired.  This can help you plan activities you enjoy on the days you have more energy. Keeping as active as you’re able to and eating well can help to manage fatigue.

Many people find that they start to get their energy levels back as time passes after treatment, but for some fatigue can continue for months or sometimes years. You may find our support services helpful either now or when you have finished your chemotherapy.

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks. The number is 0808 800 6000, (Relay UK -prefix 18001).

If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Best wishes

Cassie

Breast Care Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Jackgard70
Member

Paclitaxel

Hi 

I am currently on weekly paclitaxel, I have completed 10 out of 18. Initially coped well but last 2 weeks I have been having extreme tiredness and some numbness in my fingers. Oncologist told me they may need to reduce dose  to avoid neuropathy. I am obviously worried about dose reduction. Any advice reassurance that can be offered would be appreciated 🙏